Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

I had a bad cough and ear infection

I had a bad cough and ear infection about 3 ½ weeks ago.  I was given Clarithromycin.  I felt worse after 2 days (sinuses), so my dr. switched me to Sulfameth/tmp.  We did not know if I had a virus, bacterial infection or allergies, so I was taking my prescription, plus Mucinex, plus allergy meds.  About a week after I started on Sulfameth, I started feeling a very annoying, tingly sensation in the back of my mouth.  Thinking it may be thrush (from the antibiotics), my dr. prescribed Nystatin.  The day after I started it, the tingling went away, but I lost the sense of taste in my mouth.  I also developed a weird sour taste in the back of my mouth.  I completed the course of Sulfameth, and all other meds, last week, and STILL have no taste and the weird sour taste.   This is the 12th day of this.  I saw an ENT on Monday.  He saw a slight coating, which he thought MIGHT be thrush, but it was not much.  I have no other thrush symptoms.  He also saw signs of reflux in my throat.  He prescribed Diflucan and Nexium.  That was 3 days ago, and still no improvement.  I am very worried.  Thank you!!

Asked On : Thu, 6 May 2010
Answers:  1 Views:  332
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  Anonymous's Response
The bad taste in your mouth could be due to the recurrent medicine use. The coating and the bad taste also reflects acidity problem as suggested by the doctor. Get your acidity and acid reflux under control. You will start feeling fine.
Answered: Thu, 8 Jul 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor